Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2014, 4:59 PM CDT for Pushmataha County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 9, 2014, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WWUS84 KTSA 092159
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SAT AUG 9 2014
OKZ049-053-092230-
CHOCTAW OK-PUSHMATAHA OK-
459 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KENT TO 2 MILES SOUTHEAST OF
CLOUDY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MESSER...KENT...SOBOL...SPEER...
APPLE...ANTLERS...CORINNE...DELA...RATTAN...CLOUDY...OLETA AND
KELLOND.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3416 9583 3417 9578 3423 9578 3443 9505
3442 9504 3424 9504 3424 9505 3424 9514
3417 9514 3403 9566
TIME...MOT...LOC 2159Z 321DEG 18KT 3415 9572 3428 9524
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:31 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 9, 3:31 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT SAT AUG 9 2014 .DISCUSSION... YET ANOTHER EXTENSIVE AREA OF MORNING INTO EARLY AFTERNOON CONVECTION HAS MOVED THRU THE REGION...LEAVING AN OUTFLOW BOUNDARY ACROSS SOUTHEAST OKLAHOMA. ONCE THE MCS CLEARS NW AR...THE BEST CHANCE FOR AFTERNOON STORMS WILL BE DOWN NEAR THE BOUNDARY OVER SOUTHEAST OKLAHOMA. FOR TONIGHT...THE LATEST LOCAL WRF AND OPERATIONAL NAM SUGGEST REDEVELOPMENT MAINLY AFTER MIDNIGHT NORTH OF THE BOUNDARY ACROSS NE/E CNTRL OK DOWN INTO W CNTRL/NW AR. CONFIDENCE IS NOT OVERLY HIGH HOWEVER. A WEAK DISTURBANCE WILL TRACK SOUTHEAST ACROSS THE PLAINS SUNDAY/SUNDAY NIGHT ON THE WESTERN SIDE OF A DEVELOPING UPPER TROUGH OVER THE GREAT LAKES. HIGHER POPS WILL BE KEPT IN THE EAST/NORTHEAST. CONCOMITANT COLD FRONT WILL CLEAR US OUT GOING INTO MONDAY...WITH VERY NICE WEATHER FOR AUGUST COMING UP FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL GRADUALLY MODERATE AND THE MOISTURE WILL SLOWLY RETURN FOR THE LATTER PART OF THE WEEK AND WEEKEND. CHANCES FOR RAIN/STORMS DO NOT LOOK VERY GOOD AT THIS POINT HOWEVER...SO WILL KEEP THE MAJORITY OF THIS PERIOD DRY. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 72 89 / 50 30 30 10 FSM 74 94 74 92 / 50 40 40 10 MLC 74 96 73 92 / 40 20 30 10 BVO 70 92 70 89 / 50 40 30 10 FYV 69 89 68 87 / 50 40 40 10 BYV 68 89 69 86 / 50 40 40 20 MKO 72 93 72 89 / 50 30 40 10 MIO 70 91 70 88 / 50 40 40 10 F10 73 94 72 90 / 40 30 30 10 HHW 74 97 74 95 / 20 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Aug 9, 12:48 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1248 PM CDT SAT AUG 9 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1247 PM CDT SAT AUG 9 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS ONSET...THROUGH EARLY EVENING...AND AGAIN LATE TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS . ONSET...THIS AFTERNOON. DISCUSSION... THE WEAK FRONTAL BOUNDARY ACROSS THE AREA WILL REMAIN THE FOCUS FOR SCATTERED THUNDERSTORMS THROUGH THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE ONCE AGAIN LATE TONIGHT. A FEW STORMS THROUGH TONIGHT MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS THE MAIN SEVERE RISK. ADDITIONALLY...AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH A FEW SPOTS IN SOUTHEAST OKLAHOMA SEEING HEAT INDICES REACH NEAR 105. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH BY MONDAY. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT...AND WILL CARRY A LIMITED SEVERE WEATHER WIND POTENTIAL. AFTERNOON HEAT INDEX VALUES SUNDAY WILL ONCE AGAIN RANGE FROM 100 TO 105 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 9, 2:24 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT AUG 9 2014
OKZ049-073-075-092000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
224 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...CENTRAL PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SARDIS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STANLEY...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3444 9571 3477 9561 3477 9537 3442 9534
TIME...MOT...LOC 1924Z 000DEG 12KT 3468 9549
LACYSpecial weather statement, Aug 9, 2:27 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SAT AUG 9 2014
ARZ002-010-011-019-020-029-092030-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-WASHINGTON
AR-
227 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL...EASTERN CRAWFORD...MADISON AND SOUTHEASTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN AND EASTERN SEBASTIAN
AT 223 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BEST TO 9 MILES NORTHWEST OF
PINEY TO 9 MILES NORTHWEST OF PATTERSON...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...
PLEASANT HILL...PARADISE...OAK GROVE...HARMONY...OAK HILL...
GEORGETOWN...MILLTOWN...PATTERSON...PINEY...TAFT...BIDVILLE...RED
STAR...WEATHERS...PLEASANT RIDGE...DENVER...OZARK...MULBERRY...
CHARLESTON...BRANCH...PETER PENDER...VESTA...MEG...DENNING...
CECIL...ALTUS...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...HUNTINGTON...DAYTON...
WASHBURN....MANSFIELD...FORT CHAFFEE...BLOOMER...BERRYVILLE...
EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...DELMAR...
METALTON...CONNOR...GRANDVIEW...BEAVER...HUNTSVILLE...SAINT
PAUL...PETTIGREW...AURORA...WESLEY...KINGSTON...HINDSVILLE...FORUM...
BEST...DUTTON...PATRICK...BOSTON...DELANEY...WITTER...JAPTON...
MARBLE...ALABAM...CLIFTY...ROCKHOUSE...AND DURHA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3612 9347 3597 9345 3577 9351 3576 9369
3538 9370 3540 9380 3532 9381 3532 9390
3523 9393 3522 9402 3513 9404 3514 9413
3507 9423 3496 9424 3494 9440 3519 9420
3602 9397 3650 9377 3650 9330 3612 9329
TIME...MOT...LOC 1923Z 288DEG 21KT 3628 9391 3566 9415
3508 9443Local storm report, Aug 9, 3:19 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM DOWNBURST 2 W CAMERON 35.13N 94.57W
08/09/2014 LE FLORE OK EMERGENCY MNGR
HALF OF A MILE STRETCH ALONG HIGHWAY 112 WITH MULTIPLE
TREES AND POWER LINES DOWN.
&&
PBSSpecial weather statement, Aug 9, 4:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SAT AUG 9 2014
OKZ049-053-092215-
CHOCTAW OK-PUSHMATAHA OK-
441 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 442 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF EUBANKS TO 10 MILES SOUTHWEST OF
KELLOND...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MOYERS...KOSOMA...KELLOND...EUBANKS AND
DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3412 9595 3413 9596 3416 9594 3417 9578
3444 9579 3451 9575 3452 9568 3449 9550
3409 9569
TIME...MOT...LOC 2142Z 276DEG 14KT 3443 9567 3419 9578Special weather statement, Aug 9, 4:42 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SAT AUG 9 2014
OKZ053-092215-
CHOCTAW OK-
442 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF GAY TO 12 MILES SOUTHWEST OF GAY...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...HUGO...GAY...GOODLAND AND SOPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3387 9584 3389 9587 3405 9574 3403 9548
3391 9555 3393 9559 3390 9563 3390 9567
3388 9569 3389 9575 3386 9577
TIME...MOT...LOC 2143Z 236DEG 3KT 3395 9570 3385 9579Special weather statement, Aug 9, 4:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SAT AUG 9 2014
OKZ049-053-092230-
CHOCTAW OK-PUSHMATAHA OK-
459 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KENT TO 2 MILES SOUTHEAST OF
CLOUDY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MESSER...KENT...SOBOL...SPEER...
APPLE...ANTLERS...CORINNE...DELA...RATTAN...CLOUDY...OLETA AND
KELLOND.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3416 9583 3417 9578 3423 9578 3443 9505
3442 9504 3424 9504 3424 9505 3424 9514
3417 9514 3403 9566
TIME...MOT...LOC 2159Z 321DEG 18KT 3415 9572 3428 9524The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:03 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Aug 8, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 47 min |
| Aug 8, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| Aug 8, 7:41 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 40 min |
| Aug 8, 8:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Aug 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Aug 8, 8:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 8, 9:38 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 9, 8:43 AM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 9, 9:10 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 9, 9:51 AM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 9, 10:39 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 9, 1:43 PM CDT | Special Weather Statement | TSA | Adair, LeFlore | 62 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 9, 3:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Atoka | 34 min |
| Aug 9, 4:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Aug 9, 2:27 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 63 min |
| Aug 9, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.